Hi everyone, haven`t been on here for a while, hope everyone`s doing OK. Anyway, I´ve been taking methotrexate 2.5 mg ( four tablets per week) since April, so far so good. I think I´m very lucky compared to what some people go through on here. However, I just wondered if anyone else has experienced total exhaustion for a day or two each week after taking the pills. I take mine on Mondays, Tuesdays and Wednesdays I´m totally knocked out. Is this normal, does anyone know? Thanks.

14 Replies

  • Hi I experience the same following taking my methotrexate on a Monday, also feeling very nauseous. I was on 4 x 2.5mg weekly, then increased to 6 now trying 5 tablets weekly, I take folic acid every day apart from Monday. I find I have trouble keeping my eyes open, causes problem when trying to work.

  • Yes I experienced this from week 1 - more on pills than on injections which I later switched to. But had to come off it in the end as other side effects accumulated with me. Hopefully it will settle after a while although you may need extra folic acid (ask your rheumy about this) and just to rest up the day after taking it. Hope it improves as it does for many people. Twitchy

  • Thanks very much for your response. Trouble is I feel like a bit of a fake around other people when I´m so washed out, cos on the outside I still look like me. Never mind though, loads of people much worse off than me.

  • Hiya Susiespain. It's one of the more common side effects & I used to be worse for the couple of days after taking tablets though I took my 6 all on the same day. I have a more washed out day the day after since changing to injections, enough for me to try & avoid making arrangements on a Thursday. I'm also iffy with food generally the day after. A increase in folic acid has made a difference with me & now take 5mg each day except MTX day.

    Hope you're ok otherwise?

  • Apart from the fatigue I´m doing really well thank you. I consider myself very fortunate and hope that I continue to do well. Hope you´re keeping well too.

  • Hi, I had the same problem with feeling really tired with a heavy feeling !! It was working well for my pain!! I took to for a year , then had to stop because it was causing liver problems!! Good luck , I hope it works well for you!!

  • Thanks for your response, suppose I´ll just have to wait and see how this all pans out. Hope you keep well.

  • Hi

    I have the same issues im on 25mg injection which I take ona monday I also write off Tuesday and Wednesday, on a tuesday I find it hard to manage food as well, I have been on this since 2012 when I was first diagnosed and the feeling as always been the same but I stay with it because it helps alittle.

    take care micky

  • Sadly it seems really common. I also get it and I have been on various amours of MTX for the last 15 yrs. Best wishes.

  • Thanks for your response, think I´m gonna have to go with the flow and see what happens. Take care.

  • I had it before I was diagnosed and was told was part of RA? Sometimes feels a mental struggle to put one foot in front of other.

    Funny how different consultants prescribe.

    In Dorset was started off on 1 tablet per week preferring to start off gradually but when moved to Wiltshire was put on the full 25mg dose saying they would rather hit it hard at first..

  • Yep, don`t know what to believe sometimes. Hope you´re OK now.

  • Hello! As a matter of fact I'm at home sick for a second day due to fatigue. Never thought about it being tied to the MTX. I was out for one day last week. I thought I had been over doing it and it probably done of both. Who knows! This disease has so many surprises. See ya :-)

  • Oops I see a typo. It's probably some of both....meaning RA and MTX.

You may also like...